A simple method for computing exact probabilities of mutation numbers.

Published

Journal Article

We describe a method for the recursive computation of exact probability distributions for the number of neutral mutations segregating in samples of arbitrary size and configuration. Construction of the recursions requires only characterization of evolutionary changes as a Markov process and determination of one-step transition matrices. We address the pattern of nucleotide diversity at a neutral marker locus linked to a determinant of mating type. Under a reformulation of parameters, the method also applies directly to metapopulation models with island migration among demes. Characterization of complete probability distributions facilitates parameter estimation and hypothesis testing by likelihood- as well as moment-based approaches.

Full Text

Duke Authors

Cited Authors

  • Uyenoyama, MK; Takebayashi, N

Published Date

  • May 2004

Published In

Volume / Issue

  • 65 / 3

Start / End Page

  • 271 - 284

PubMed ID

  • 15066423

Pubmed Central ID

  • 15066423

Electronic International Standard Serial Number (EISSN)

  • 1096-0325

International Standard Serial Number (ISSN)

  • 0040-5809

Digital Object Identifier (DOI)

  • 10.1016/j.tpb.2003.12.001

Language

  • eng